Alert archive / Arizona / Red Flag Warnings in 2024
Red Flag Warning 3, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at May 24, 2024, 1:34 AM MST for 4 counties in Arizona. It took effect at May 25, 2024, 10:00 AM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2024, 1:34 AM MST (08:34 UTC)
- In effect from
- May 25, 2024, 10:00 AM MST
- Expired
- May 25, 2024, 8:37 PM MST
- In force
- 11 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 108 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 8.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5517 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
006 WWUS85 KTWC 240834 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 134 AM MST Fri May 24 2024 AZZ152-250000- /O.UPG.KTWC.FW.A.0003.240525T1700Z-240526T0400Z/ /O.NEW.KTWC.FW.W.0003.240525T1700Z-240526T0400Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 134 AM MST Fri May 24 2024 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MST SATURDAY FOR STRONG AND GUSTY SOUTHWEST TO WEST WINDS, LOW RELATIVE HUMIDITY AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 10 AM to 9 PM MST Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 152. This includes portions of Cochise, Graham and Southern Greenlee counties. * TIMING...Saturday 10 AM to 9 PM MST. * WINDS...Sustained 20-foot/10-minute average winds from the west/southwest 18 to 25 MPH with gusts up to 35-40 MPH. * RELATIVE HUMIDITY...7 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
808 WWUS85 KTWC 242112 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 212 PM MST Fri May 24 2024 AZZ152-251100- /O.CON.KTWC.FW.W.0003.240525T1700Z-240526T0400Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 212 PM MST Fri May 24 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MST SATURDAY FOR STRONG AND GUSTY SOUTHWEST TO WEST WINDS, LOW RELATIVE HUMIDITY AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152... * AFFECTED AREA...Fire Weather Zone 152. This includes portions of Cochise, Graham and Southern Greenlee counties. * TIMING...Saturday 10 AM to 9 PM MST. * WINDS...Sustained 20-foot/10-minute average winds from the west/southwest 18 to 25 MPH with gusts up to 35-40 MPH. * RELATIVE HUMIDITY...7 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
208 WWUS85 KTWC 250837 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 137 AM MST Sat May 25 2024 AZZ152-260400- /O.CON.KTWC.FW.W.0003.240525T1700Z-240526T0400Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 137 AM MST Sat May 25 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM MST THIS MORNING TO 9 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST TO WEST WINDS, LOW RELATIVE HUMIDITY AND A HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152... * AFFECTED AREA...Fire Weather Zone 152. This includes portions of Cochise, Graham and Southern Greenlee counties. * TIMING...10 AM MST this morning to 9 PM MST this evening. * WINDS...Sustained 20-foot/10-minute average winds from the west/southwest 18 to 25 MPH with gusts up to 35-40 MPH. * RELATIVE HUMIDITY...7 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
772 WWUS85 KTWC 260337 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 837 PM MST Sat May 25 2024 AZZ152-260445- /O.CAN.KTWC.FW.W.0003.000000T0000Z-240526T0400Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 837 PM MST Sat May 25 2024 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 152... The National Weather Service in Tucson has cancelled the Red Flag Warning. Winds are subsiding and relative humidities are improving, therefore the Red Flag Warning has been cancelled. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 23, 3:27 PM MST, 10 hours 7 minutes earlier.
Area forecast discussion, May 23, 3:27 PM MST, 10 hours 7 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 327 PM MST Thu May 23 2024 .SYNOPSIS... Seasonably warm and dry conditions will continue for the next few days with breezy conditions on tap each afternoon. Saturday will see the strongest winds as a weak disturbance moves through this weekend. Highs will climb and potentially exceed 100 early next week as weak high pressure ridge builds over the region. && .DISCUSSION... Latest water vapor imagery continues to depict broad zonal flow across the western states, driven between a series of disturbances over the rockies and high pressure aloft centered over northern Mexico. Pattern will sustain breezy afternoons and near to slightly above normal high temperatures for this time of year over the next few days. Temperatures will approach and potentially exceed 100 early next week, in response to a weak ridge of high pressure aloft building. Strongest winds will be on Saturday, in response to a weak upper level trough passage over the region. Ensemble guidance continues to favor building an upper level ridge across the Rocky Mountain chain and four corners by the middle of next week. Outcome will sustain reduced afternoon winds and favor lowland high temperatures from the mid to upper 90s across Cochise, Graham, Greenlee and Santa Cruz counties, to lower 100's across Pima and southwestern Pinal county. && .AVIATION...Valid through 25/00Z. SKC through 24/03Z. Then SCT-BKN 250 between 24/03Z and 24/12Z for all areas. SKC returns after 24/14Z. SFC winds W-SW 12-18 kts with gusts to 25 kts through 24/02Z then light and variable overnight. SFC winds SW 15-22kts with gusts to 30kts after 24/19Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... Dry conditions with breezy afternoons at times will continue Friday and especially Saturday. Minimum RH values to the single digits in valleys with poor to fair overnight recoveries remain forecast. Temperatures In an environment supportive very low fuel moistures Saturday for the foreseeable future, the combination 20-foot sustained wind speeds to 20 mph or more Saturday should favor the development of Critical Fire Weather Conditions across the lowlands in Cochise, southern Graham, Greenlee and northeast Pinal counties. Seasonably warm temperatures will continue through the weekend, with hotter afternoons on tap early next week. && .TWC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday morning through Saturday evening for AZZ152. && Public...Tripoli Aviation...Tripoli Fire Weather....Tripoli Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Red Flag Warnings in Arizona, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.